Wednesday, October 21, 2009 joanna, Community Member, asks

Q: Lyrica Problems getting off

Has Anyone Else Ever Had A Problem Going Off Lyrica? My doctor wants me to get off Lyrica and so do I, but every time I try I get every side effect they list. Suicidal thoughts, swelling of the hands and face, blisters on the face and I can't remember the rest, but when I went through them recently I had nearly every one. They said 1 in 500 ppeople would have these. well guess what, I'm that one! We've tried to gradually get me off twice now but every time I get to the last few low doses the horrible strong suicidal thoughts come back with anxiety so bad. What am I going to do???  

Answer This
Answers (4)
mindy_mcrae, Community Member
11/10/09 12:31am
hi, i was taking 150mg lyrica 3 or 4 times a day and i wanted to get off of them for various reasons, i proceeded doing this, i asked for an Rx for 2 differnt srenghths, 50mg and 75mg i got the 75mg filled at the pharmacy believing that i could not do this but i had to. i went from 150mg to using the 75's, 75x75=150 so, i tried to take 1 less every other time i was going to take the 150mg, it worked, so, in the AM i took 150mg, at noon i took 75 mg and evening i took 150mg, and at bedtime 75mg it was enough to function, once this was working for a few days i began the day with 75mg, if needed i could take another,but i didnt, after awhile i was taking 75mg 3 times a day, then once that was okay i took 2 and then 1, i am dealing with severe pain so it was not easy, it really was not, i was so dependant on the lyrica but you know, once i was off of them i realized that it was the best thing i ever did for myself, it has changed my mood, my attitude, my husband likes me better :) off lyrica. if you want to get off of them think of the advantages once you are off of them, tell yourself, you are doing you a favour, i did that, i had to play little mind games and also telling my body that i was in control, my body was not, hey, it was a constant mental stuggle but it worked, telling ME who was in control gave me that edge :) good luck:) mindy Reply
mindy_mcrae, Community Member
11/10/09 12:33am
hi, i was taking 150mg lyrica 3 or 4 times a day and i wanted to get off of them for various reasons, i proceeded doing this, i asked for an Rx for 2 differnt srenghths, 50mg and 75mg i got the 75mg filled at the pharmacy believing that i could not do this but i had to. i went from 150mg to using the 75's, 75x75=150 so, i tried to take 1 less every other time i was going to take the 150mg, it worked, so, in the AM i took 150mg, at noon i took 75 mg and evening i took 150mg, and at bedtime 75mg it was enough to function, once this was working for a few days i began the day with 75mg, if needed i could take another,but i didnt, after awhile i was taking 75mg 3 times a day, then once that was okay i took 2 and then 1, i am dealing with severe pain so it was not easy, it really was not, i was so dependant on the lyrica but you know, once i was off of them i realized that it was the best thing i ever did for myself, it has changed my mood, my attitude, my husband likes me better :) off lyrica. if you want to get off of them think of the advantages once you are off of them, tell yourself, you are doing you a favour, i did that, i had to play little mind games and also telling my body that i was in control, my body was not, hey, it was a constant mental stuggle but it worked, telling ME who was in control gave me that edge :) good luck:) mindy Reply
mindy_mcrae, Community Member
11/10/09 12:38am
sorry, i hit the button twice, my browser is slow, i wanted to add, i lost time, moments, long moments memory lapses, and yes sudden thoughts that were very abnormal but again talking to myself like i did, asking who was in control really did help me, we argue with ourselves many times thru life whether it is to buy that dress or do this, so why not do the mental arguement over who is in charge? sounds crazy but hey, if it works? and it felt good to be the one to come out on top and have the power to say, "i won" i have that control. i think the ones that will argue this is someone who doesnt want to give in or reason, but you sound like you alreay have what it takes, you sound like you know why you want to get off of lyrica and you know joanna, "lyrica is not a friend in need," it really isnt, otherwise it wouldnt be giving us those horrible affects. good luck, Mindy :) Reply
joanna, Community Member
11/10/09 4:33pm

Good for you for making it. Wa-hoo! I don't consider myself weak, but girl I'm having so many problems with my health right mow and constant pain besides. I could strangle my Dr. for ever putting me on this stuff! My reaction  to trying to go off this drug scares me to death. Never experienced anything like it. I just sat there and rocked and cryed and would have done most anything ti just die and get it over with. I've thought about suicide from time to time in my life, but never really serious. I don't want to die but with this drug I seriously do.I wish I had checked the side effects right away when I first went on it but dumb me didn't until I was hooked! I'm proud of you for making it. I don't know what I'm going to do. I've gone the route you did cutting back slowly, but when I was just about at a place where I could  quit was when the suicdal thoughts came in. Sounds like a mental problem but believe me it is not. 

Reply
jimboca, Community Member
8/21/10 5:04am

I'm suffering insomnia, very blurry vision, general flu like symptoms, lack of energy, confusion, imbalance which I think are all part of the withdrawal sysptoms becuse I am droppng right now from 600mg/day to 125.  This is what my neurologist told me to do.  Hope he knows what he's doing. 

 

Jim

 

Reply
nld1960, Community Member
12/18/12 1:42am

That is way too much of a drop. You will get very sick. I have been taking the same strength as you for years. I ran out for several days and just about died. Did I get sick

I take 4 white 120 pills per day. He said to drop one for two weeks, then do it again, and so on

Reply
jimboca, Community Member
12/18/12 2:07am

I leveled off at 2 - 75's at night.  I have such a problem with my feet at night, but being dizzy all day isn't the best either. 

 

Hope all goes well for you.

 

Merry Christmas

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By joanna, Community Member— Last Modified: 08/17/13, First Published: 10/21/09